Alert archive / Virginia / Gale Warnings in 2011
Gale Warning 15, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Nov 4, 2011, 3:57 AM EDT. It took effect at Nov 4, 2011, 3:35 PM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:57 AM EDT (07:57 UTC)
- In effect from
- Nov 4, 2011, 3:35 PM EDT
- Expired
- Nov 5, 2011, 1:34 PM EDT
- In force
- 22 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Nov 4, 3:30 AM EDT, 27 minutes earlier.
Area forecast discussion, Nov 4, 3:30 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 AM EDT FRI NOV 4 2011
.SYNOPSIS...
LOW PRESSURE MOVING NORTHEAST ACROSS THE CAROLINAS WILL MOVE EAST
TODAY THROUGH FRIDAY. STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTH BEHIND THE LOW PRESSURE SYSTEM FOR FRIDAY NIGHT INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
PRECIP SPREADING NORTH AND EAST ACROSS MUCH OF THE AREA THIS
MORNING WITH THE BULK OF THE RAIN ALONG AND SOUTH OF I-64. PRECIP
SHIELD IS IN ASSOCIATION THE THE LEFT EXIT REGION OF THE UPPER JET
ENHANCING UPPER DIVERGENCE IN COMBINATION WITH INCREASING
SOUTHERLY 850 MB FLOW OF 20 KT. THE 850 MB CONFLUENT ZONE AND BEST
ISENTROPIC LIFT DO NOT LIFT MUCH FURTHER NORTH THAN A FLUVANNA TO
RICHMOND TO WALLOPS LINE. THIS SHOULD KEEP THE BULK OF THE PRECIP
THIS MORNING ALONG AND SOUTH OF THIS LINE OVER CENTRAL AND
SOUTHERN VA TO THE COAST. RAINFALL AMOUNTS AND COVERAGE WILL BE
MUCH LESS OVER NORTHER PORTIONS OF THE CWA AND MARYLAND. QPF
AMOUNTS OF A HALF OR MORE WILL BE HIGHEST CLOSER TO THE NC BORDER
AND OVER COASTAL SECTIONS OF SE VA AND NORTHEAST NC. QPF WILL BE
MUCH LOWER FURTHER NORTH ACROSS CENTRAL VA. PRECIP WILL END FROM
NW TO SE THIS AFTERNOON AS THE UPPER SUPPORT SHIFTS EAST. RAIN
WILL TAPER OFF WEST AND NORTH OF RIC LATER THIS MORNING AND END
ACROSS CENTRAL VA SHORTLY AROUND NOON. RAIN MAY HOLD ON ACROSS
SOUTHEAST VA AND THE EASTERN SHORE THROUGH EARLY TO MID
AFTERNOON. WITH A CLOUDY AND RAINY START TO THE DAY HIGHS THIS
AFTERNOON IN THE UPPER 50S.
NORTHEAST WINDS INCREASE ESPECIALLY CLOSE TO AND ALONG THE COAST
MID TO LATE AFTERNOON IN THE WAKE OF THE COLD FRONT AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN THE LOW OVER NC AND HIGH
PRESSURE JUST TO THE NORTH. GUSTS AROUND 30-35 MPH ALONG THE COAST
ARE EXPECTED BY MID TO LATE AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
WIND ADVISORY WILL BE IN EFFECT FOR VIRGINIA BEACH AND THE OUTER
BANKS TONIGHT AS NE WINDS INCREASE TO 35 MPH WITH GUSTS TO 45 MPH
ALONG THE COAST.
PRECIP WILL BE OFFSHORE BY THIS EVENING AND WITH A NW FLOW ALOFT
EXPECT CLEARING SKIES FROM WEST TO EAST ACROSS THE REGION. CLOUDS
WILL LIKELY REMAIN OVER SOUTHEAST VA AND THE EASTERN SHORE...BUT
FOR MOST OTHER LOCATIONS WHICH EXPERIENCE CLEAR SKIES FRIDAY NIGHT
TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ESPECIALLY ACROSS
THE PIEDMONT. CLOSER TO THE COAST LOWS WILL REMAIN IN THE MID TO
UPPER 40S WITH THE INCREASED CLOUDS AND INCREASING NORTHEAST FLOW.
BASED ON 925 MB FLOW AND RH THE NE FLOW INCREASES OVERNIGHT AND
THIS WILL BRING IN A MARINE LAYER CLOUD DECK OVER A LARGE PORTION
OF THE EASTERN SHORE...SOUTHEAST VA AND NORTHEAST NC BY SATURDAY
MORNING. HOW FAR INLAND THIS CLOUD DECK MOVES INLAND SATURDAY WILL
BE TRICKY AND WILL HAVE A BIG IMPACT ON TEMPERATURES. THIS LOW
LEVEL MOISTURE IN THE NE FLOW WILL BE TRAPPED UNDER THE SUBSIDENCE
INVERSION AND WILL NOT BE ABLE TO MIX OUT SATURDAY AFTERNOON. HAVE
INCREASED CLOUDS MAINLY FROM RICHMOND (INTERSTATE 95) EAST TO THE
COAST SATURDAY AND LOWERED TEMPS A LITTLE. HIGHS SATURDAY MOSTLY IN
THE MID 50S WITH SOME UPPER 50S NEAR THE COAST. SOME LINGERING
CLOUDS SATURDAY NIGHT IN THE EAST AND A CONTINUED ONSHORE FLOW
WILL ALLOW FOR A WIDE RANGE IN OVERNIGHT LOWS RANGING FROM THE MID
30S IN THE WEST AND ACROSS CENTRAL VA AND MARYLAND TO THE MID 40S
TO NEAR 50 ACROSS SOUTHEAST VA AND NORTHEAST NC.
LOW LEVEL FLOW BECOMES MORE EAST TO SOUTHEAST ON SUNDAY WITH A MIX
OF SUN AND CLOUDS. TEMPS WILL WARM INTO THE UPPER 50S TO LOWER 60S
WITH THE SOUTHERLY FLOW.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
BY MONDAY THE WARM UP BEGINS AS THE UPPER RIDGE BUILDS IN. 1000-850
MB AFTERNOON THICKNESSES INCREASE 18 METERS BY MONDAY AFTERNOON
WITH SUNNY SKIES SUGGESTING HIGHS MONDAY WILL RUN A GOOD 6 DEGREES
WARMER THAN SUNDAY. THIS WILL PUSH MONDAY HIGHS INTO THE UPPER
60S. THE QUIET AND WARM WEATHER CONTINUES FOR THE THE LONG TERM
PERIOD. CONDITIONS WILL REMAIN DRY AND WARM FOR EARLY NEXT WEEK
AS SFC HIGH PRESSURE REMAINS CENTERED OVER THE MID ATLANTIC.
FOCUS FOR THE MIDDLE OF NEXT WEEK WILL CONCERN THE PROGRESSION OF AN
UPPER TROUGH ACROSS THE CENTRAL CONUS. RECENT MODEL GUIDANCE HAS
TRENDED NORTH WITH THIS FEATURE...BUT SPEED IS MOST IMPORTANT IN
ORDER TO TIME THE ASSOCIATED PRECIP. 12Z/03 GFS CONTINUES TO BE
SLIGHTLY FASTER W/ THE COLD FROPA...BRINGING IN RAIN BY WED NIGHT.
WILL CONTINUE TO FAVOR 00Z/03 ECMWF-WEIGHTED HPC GUIDANCE ATTM WHICH
HOLDS OFF RAIN UNTIL THU...20-30% POPS WED NIGHT AND 40% THU. TEMPS
ON THU WILL CLIMB INTO THE UPPER 60S WITH A DELAYED COLD FROPA.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
QUICK WX CHANGES EXPCTED ACROSS THE AREA NXT 12-18 HRS. FIRST
OFF...CLR SKIES AND LIGHT WNDS HAS ALLOWED FOR YET ANTHR PRD OF
VSBYS BOUNCING FROM P6SM TO 1/2SM FG AT PHF/ECG SO WILL INCLUDE A
TEMPO GROUP TO COVER THAT NEXT FEW HRS. EXPCT THE FOG TO DISSIPATE
BY 09Z AS CLOUDS MOV IN. NXT CONCERN IS BATCH OF PCPN NOW ADVANCING
EAST ACROSS THE VA PIEDMONT. NOTE THAT THE HIGHEST DBZ'S SEEM TO
BE IN A BRIGHT BANDING RGN OF THE RADAR SO RAINFALL IS NOT AS
HEAVY AS IT MAY SEEM TO BE. LATEST SUITE OF MODEL GUIDANCE SUGGESTS
PCPN HAS A HARD TIME GETTING N OF I64...SO HAVE KEPT SBY DRY WITH
VFR CNDTNS THRU FCST PRD. BAND OF PCPN PROGGED TO MOVE EAST ACROSS
SRN HALF OF FA NXT 6-8 HRS PROVIDING MVFR CIGS AND OR VSBYS. PCPN
TAPERS OFF TO LGHT RAIN BTWN 13-16Z ACROSS SERN COUNTYS AS BEST
LIFT PUSHES SE OF FA.
NXT CONCERN WILL BE THE GUSTY WINDS THAT RAPIDLY DVLP TODAY AS
LOW PRESSURE INTENSIFYS OFF THE CAROLINA COAST AND HIGH PRESSURE
TO THE NORTH BUILDS S. TIGHTENING P-GRDNT RESULTS IN N-NE WNDS AVG
BTWN 15-25 KT DRNG THE AFTRN WITH GUSTS BTWN 30-35 KTS AT ORF/ECG
FRI EVE.
VFR CONDITIONS OVERSPREAD RGN FRI NITE THROUGH THE WEEKEND. BRISK
NE WINDS CONTINUE WHICH WILL BE GUSTY AT ORF AND ECG THROUGH MUCH
OF THE DAY SATURDAY. LIGHTER WINDS EXPECTED SUNDAY THRU TUESDAY.
&&
.MARINE...
COMPLICATED MARINE FORECAST NEXT 24 HOURS THANKS TO DEEPENING LOW
PRESSURE OFF THE CAROLINA COAST ALONG WITH HIGH PRESSURE BUILDING
IN FROM THE NORTH. TIGHTENING PRESSURE GRADIENT RESULTS IN GUSTY
N-NE WINDS BETWEEN 35-40 KTS SO UPGRADED GALE WATCH TO A GALE
WARNING TONIGHT THROUGH SAT. ADDED SOUTHERN MOST PART OF CHES BAY
AND CURRITUCK SOUND TO THE WARNING. GUSTS HAVE POTENTIAL TO APPROACH
LOW END STORM FORCE IVOF DUCK FOR A FEW HRS TONIGHT...BUT WILL CAP
GUSTS JUST BELOW STORM FORCE FOR NOW. STRONG SCA'S REMAIN UP FOR THE
MIDDLE PART OF THE BAY.
BOTH WNA/SWAN BUILD SEAS TO BETWEEN 10-15 FT BY SATURDAY. GIVEN HIGH
SEAS FROM LINGERING NE SWELL...HOISTED HIGH SURF ADVISORYS FOR THE
ENTIRE AKQ COASTLINE FOR NEARSHORE SEAS BUILDING TO AT LEAST 8 FT.
CONDITIONS BEGIN TO IMPROVE AS PRESSURE GRADIENT SLOWLY RELAXES SAT
NIGHT AND SUNDAY. EXPECT SCA'S TO REPLACE THE GALES BY SUNDAY.
&&
.TIDES/COASTAL FLOODING...
LTST GUID CONTINUES TO SUGGEST TIDAL DEPARTURES OF ARND 1 FOOT ABOVE
NORMAL WITH THIS AFTERNOONS HIGH TIDE CYCLE AS EVENT BEGINS TO
UNFOLD. DATA SUGGESTS TIDAL DEPARTURES OF UP TO 2 FEET ABOVE NORMAL
FOR SATURDAY MORNINGS HIGH TIDE CYCLE. GIVEN MAGNITUDE OF EVENT...
THE FORECAST CONTINUES TO BE FOR ONLY MINOR COASTAL FLOODING SAT
MORNING DUE TO THE HALF MOON PHASE ATTM. SOME NUISANCE TYPE FLOODING
POSSIBLE WITH THIS AFTERNOONS HIGH TIDE CYCLE...ESPECIALLY FROM THE
MOUTH OF THE BAY ON SOUTH. WILL HOLD OFF ON ANY ADVISORY WITH THIS
PACKAGE BUT EXPECT COASTAL FLOOD STATEMENTS AND OR ADVISORYS TO BE
ISSUED LATER TODAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY
FOR MDZ025.
NC...HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY
FOR NCZ102.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY FOR
NCZ017-102.
VA...HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY
FOR VAZ098>100.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY FOR
VAZ098.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EDT SATURDAY FOR
ANZ633-634-656-658.
GALE WARNING FROM 6 PM THIS EVENING TO NOON EDT SATURDAY FOR
ANZ632-650-652-654.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT
SATURDAY FOR ANZ630-631.
&&
SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...JAO
LONG TERM...MAS
AVIATION...MPR
MARINE...BMD/MAS
TIDES/COASTAL FLOODING...MPRHazardous weather outlook, Nov 3, 6:19 AM EDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 619 AM EDT THU NOV 3 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-041030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 619 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-041030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 619 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-041030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- 619 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-041030- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 619 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:29 AM EDT | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 43 hr |
| Nov 4, 4:01 AM EDT | Wind Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 33 hr |
| Nov 4, 2:17 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Northampton, City of Chesapeake, City of Virginia Beach | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.